Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 120, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 23, 2016, 6:30 PM EDT for 5 counties in West Virginia; Gallia County, Jackson County, Lawrence County, Ohio. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2016, 6:30 PM EDT (22:30 UTC)
- Expired
- Jun 23, 2016, 7:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gallia County, OH, Jackson County, OH, Lawrence County, OH, Cabell County, WV, Jackson County, WV, Kanawha County, WV, Mason County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 76 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 6:40 PM EDT | HAIL 1 | Gallipolis, OH | HAIL AT LEAST QUARTER SIZE...PICTURE ON SOCIAL MEDIA APPEARS THAT HAIL MAY HAVE BEEN HALF DOLLAR TO PING PONG BALL SIZED HAIL. |
| Jun 23, 6:45 PM EDT | TSTM WND DMG | Leon, WV | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 3:01 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -385 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
829
WUUS51 KRLX 232230
SVRRLX
OHC053-079-087-WVC011-035-039-053-079-232300-
/O.NEW.KRLX.SV.W.0120.160623T2230Z-160623T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
630 PM EDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LAWRENCE COUNTY IN SOUTHEASTERN OHIO...
SOUTHERN GALLIA COUNTY IN SOUTHEASTERN OHIO...
SOUTHERN JACKSON COUNTY IN SOUTHEASTERN OHIO...
NORTHERN PUTNAM COUNTY IN WESTERN WEST VIRGINIA...
MASON COUNTY IN WESTERN WEST VIRGINIA...
SOUTHWESTERN JACKSON COUNTY IN NORTHWESTERN WEST VIRGINIA...
NORTHEASTERN CABELL COUNTY IN CENTRAL WEST VIRGINIA...
NORTH CENTRAL KANAWHA COUNTY IN CENTRAL WEST VIRGINIA...
* UNTIL 700 PM EDT
* AT 630 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KENNA TO 7 MILES SOUTHEAST OF POINT PLEASANT TO
NEAR RIO GRANDE TO NEAR SOUTH WEBSTER...MOVING SOUTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
POINT PLEASANT...GALLIPOLIS...WINFIELD...RIO GRANDE...
SISSONVILLE...ELEANOR...BUFFALO...GALLIA...VERNON...WATERLOO...
BANCROFT...CROWN CITY...HENDERSON...LEON...GALLOPOLIS FERRY...
GAGE...SOUTHSIDE...LIBERTY...FRAZIERS BOTTOM AND GIVEN.
THIS INCLUDES INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 112
AND 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHEASTERN
OHIO...AND WESTERN...NORTHWESTERN AND CENTRAL WEST VIRGINIA.
LAT...LON 3890 8276 3888 8245 3882 8208 3882 8177
3848 8152 3850 8194 3856 8233 3867 8270
3875 8270 3875 8266 3885 8265 3886 8276
TIME...MOT...LOC 2230Z 347DEG 29KT 3873 8168 3876 8207 3882 8244 3888
8276
HAIL...1.00IN
WIND...60MPH
$$
CHARNICK2 follow-up statements
417
WWUS51 KRLX 232247
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
647 PM EDT THU JUN 23 2016
OHC053-079-087-WVC011-035-039-053-079-232300-
/O.CON.KRLX.SV.W.0120.000000T0000Z-160623T2300Z/
LAWRENCE OH-GALLIA OH-JACKSON OH-PUTNAM WV-MASON WV-JACKSON WV-
CABELL WV-KANAWHA WV-
647 PM EDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHERN LAWRENCE...SOUTHERN GALLIA...SOUTHWESTERN JACKSON...
NORTHERN PUTNAM...CENTRAL MASON...SOUTHWESTERN JACKSON...NORTHEASTERN
CABELL AND NORTH CENTRAL KANAWHA COUNTIES...
AT 646 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KENNA TO 6 MILES NORTHWEST OF BUFFALO TO 7 MILES
SOUTH OF GALLIPOLIS TO 8 MILES SOUTH OF RIO GRANDE TO SOUTH
WEBSTER...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GALLIPOLIS...WINFIELD...SISSONVILLE...ELEANOR...BUFFALO...GALLIA...
VERNON...WATERLOO...BANCROFT...CROWN CITY...LEON...
GALLOPOLIS FERRY...GAGE...SOUTHSIDE...LIBERTY...FRAZIERS BOTTOM...
GIVEN...ASHTON AND GRIMMS LANDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHEASTERN
OHIO...AND WESTERN...NORTHWESTERN AND CENTRAL WEST VIRGINIA.
LAT...LON 3890 8276 3884 8246 3878 8209 3878 8174
3848 8152 3850 8194 3856 8233 3867 8270
3875 8270 3875 8266 3885 8265 3886 8276
TIME...MOT...LOC 2246Z 320DEG 23KT 3867 8164 3870 8203 3872 8217 3876
8240 3882 8272
HAIL...1.00IN
WIND...60MPH
$$
25193
WWUS51 KRLX 232258
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
658 PM EDT THU JUN 23 2016
OHC053-079-087-WVC011-035-039-053-079-232307-
/O.EXP.KRLX.SV.W.0120.000000T0000Z-160623T2300Z/
LAWRENCE OH-GALLIA OH-JACKSON OH-PUTNAM WV-MASON WV-JACKSON WV-
CABELL WV-KANAWHA WV-
658 PM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAWRENCE...SOUTHERN
GALLIA...SOUTHWESTERN JACKSON...NORTHERN PUTNAM...CENTRAL MASON...
SOUTHWESTERN JACKSON...NORTHEASTERN CABELL AND NORTH CENTRAL KANAWHA
COUNTIES WILL EXPIRE AT 700 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
WIND GUSTS OF 35 TO 45 MPH ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHEASTERN
OHIO...AND WESTERN...NORTHWESTERN AND CENTRAL WEST VIRGINIA.
LAT...LON 3890 8276 3884 8246 3878 8209 3878 8174
3848 8152 3850 8194 3856 8233 3867 8270
3875 8270 3875 8266 3885 8265 3886 8276
TIME...MOT...LOC 2255Z 347DEG 29KT 3867 8164 3870 8203 3872 8217 3876
8240 3882 8272
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:07 PM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 23, 3:07 PM EDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
307 PM EDT THU JUN 23 2016
.SYNOPSIS...
Cold front triggers more severe thunderstorms this evening. It
and low pressure center cross Friday. High pressure for the
weekend. Another cold front early next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
Significant weather ahead for this afternoon. On going
thunderstorms this morning has caused numerous flooding issues
throughout the region and that threat will persist into this
evening in moisture rich air mass. Shortwave trough is pushing
southward...currently over Northern Ohio and will kick off severe
thunderstorms...supercells...with damaging winds...large
hail...and even a few tornadoes is likely this afternoon into this
evening. Breaks in the clouds has allowed for heating across the
southern half of the forecast area and CAPE values in the order of
2000 J/KG. 0-6km wind shear near 50kts and 0-1km Storm Relative
Helicity over 200 m^2/s^2 suggest that supercells are likely with
tornadoes possible. SPC Sig Tor parameter of 2 across our Southern
Forecast counties suggest that a strong longer lived tornado (EF2
and up) could be a possibility...and areas where remaining outflow
boundaries are from morning convection will be a prime location
for a spin up. However...it should be noted that the main threat
today will be large hail and damaging winds...as well as severe
flooding.
Storms will start to wind down later tonight but showers may
linger until after midnight. Widespread fog will develop as skies
clear...winds go light and dense fog is likely in some areas due
to all the rainfall that today.
Conditions will be much improved tomorrow end our string of severe
weather.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
Any remaining showers/thunderstorms should dissipate Friday
evening as a high pressure system builds into the area. This high
will remain for Saturday into Sunday. Some moisture in advance of
the next cold front could arrive late Sunday...so can not rule out
a few showers or thunderstorms late in the day.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Used an ECMWF and GFS blend for Sunday night into Monday. Then
added ECMWF ensemble mean and GEFS mean for Tuesday...relying even
more on the means for Wednesday and Thursday. This would have
moisture in advance of the next front for Sunday night...with a
weak front pushing through on Monday. A stronger front would then
move through on Tuesday...but with less moisture available. High
pressure will then build in behind the front on Wednesday. Another
system arrives late Thursday.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Afternoon heating and the approach of a cold front is starting to
kick off more thunderstorms across the area and these storms will
persist into the evening hours. There may again be several lines
of convection, making timing very difficult.
the showers and thunderstorms should wane tonight, with lingering
showers in its wake, and fog and stratus forming overnight could
bring IFR conditions to most locations.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...
FORECAST CONFIDENCE: LOW.
ALTERNATE SCENARIOS: Timing of changing conditions associated
with thunderstorms will vary. Fog and stratus formation overnight
tonight may vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY M M M M M M M H H H H M
HTS CONSISTENCY M M M M M M H H H H H M
BKW CONSISTENCY M H M M M M H H M M M M
EKN CONSISTENCY M H M M H H H H H M M L
PKB CONSISTENCY M M M H H H H H H H H M
CKB CONSISTENCY H H M M M H H H H M M M
AFTER 18Z FRIDAY...
IFR possible in stratus and fog Friday morning.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until midnight EDT tonight for WVZ005>011-
013>020-024>040-046-047.
OH...Flash Flood Watch until midnight EDT tonight for OHZ066-067-
075-076-083>087.
KY...Flash Flood Watch until midnight EDT tonight for KYZ101>103-
105.
VA...Flash Flood Watch until midnight EDT tonight for VAZ003-004.
&&
SYNOPSIS...RPY/MPK
NEAR TERM...MPK
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...MPKHazardous weather outlook, Jun 23, 3:04 PM EDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 304 PM EDT THU JUN 23 2016 KYZ101>103-105-OHZ075-083>087-VAZ003-004-WVZ005>009-013>018-024>029- 033>037-241915- GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV- WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- 304 PM EDT THU JUN 23 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 289 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-076-WVZ010-011-019-020-030>032-038>040-046-047-241915- PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-RITCHIE-DODDRIDGE-LEWIS- HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 304 PM EDT THU JUN 23 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KISTNER
In the hours before
Special weather statement, Jun 23, 5:24 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
524 PM EDT THU JUN 23 2016
OHZ084>086-WVZ007>009-016-017-232230-
VINTON-MEIGS-GALLIA-MASON-ROANE-JACKSON-WIRT-WOOD-
524 PM EDT THU JUN 23 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN GALLIA...
MEIGS...NORTHWESTERN ROANE...SOUTHWESTERN WIRT...SOUTHWESTERN WOOD...
MASON AND JACKSON COUNTIES...
AT 524 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES WEST OF RUTLAND TO NEAR POMEROY
TO 6 MILES SOUTHWEST OF MINERALWELLS. MOVEMENT WAS SOUTHEAST AT 30
MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
POINT PLEASANT...GALLIPOLIS...RIPLEY...SPENCER...POMEROY...RACINE...
RUTLAND...FORKED RUN STATE PARK...RAVENSWOOD...NEW HAVEN...MASON...
SANDYVILLE...MIDDLEPORT...CHESTER...SYRACUSE...HARTFORD CITY...
HENDERSON...REEDY...LEON AND WILKESVILLE.
THIS INCLUDES INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 132
AND 168.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
LAT...LON 3872 8218 3875 8171 3882 8130 3919 8156
3914 8198 3914 8240
TIME...MOT...LOC 2124Z 332DEG 25KT 3909 8227 3908 8195 3913 8162
23Local storm report, Jun 23, 5:46 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
546 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD 3 SW CLENDENIN 38.46N 81.38W
06/23/2016 KANAWHA WV EMERGENCY MNGR
US 119 CLOSED NEAR HERBERT HOOVER HIGH SCHOOL. WATER
OVER ROAD... DEBRIS AND DOWNED POWER LINES ALSO
&&
EVENT NUMBER RLX1601098
MECLocal storm report, Jun 23, 5:49 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
549 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FLASH FLOOD 2 NW AMMA 38.59N 81.29W
06/23/2016 ROANE WV PUBLIC
CREEKS NEAR CLIO HAVE OVERFLOWED BANKS. CREEK AT ANDES
RUN AT 3 FEET.
&&
EVENT NUMBER RLX1601099
MECLocal storm report, Jun 23, 6:00 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
600 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM FLASH FLOOD 1 NE RUSH 38.34N 82.77W
06/23/2016 BOYD KY 911 CALL CENTER
STATE RTE 854 AT 1654 DOWNTOWN AND BETWEEN THE ADDRESS
15627 AND THE 16000 BLOCK
&&
EVENT NUMBER RLX1601100
MECSpecial weather statement, Jun 23, 6:06 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
606 PM EDT THU JUN 23 2016
WVZ025-026-034-035-232245-
BOONE-LOGAN-WYOMING-RALEIGH-
606 PM EDT THU JUN 23 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RALEIGH...SOUTHEASTERN
BOONE...SOUTHEASTERN LOGAN AND CENTRAL WYOMING COUNTIES...
AT 605 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF AMHERSTDALE-ROBINETTE...OR 7 MILES EAST OF LOGAN...MOVING
SOUTHEAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PINEVILLE...MULLENS...OCEANA...SOPHIA...SHADY SPRING...WHARTON...
BALD KNOB...CRAB ORCHARD...TWIN FALLS STATE PARK...COAL CITY...
AMHERSTDALE-ROBINETTE...MACARTHUR...DANIELS...BEAVER...MALLORY...
LESTER...RHODELL...HERNDON...JOSEPHINE AND NAOMA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 28 AND 41.
INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 120 AND 121.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3779 8189 3786 8179 3798 8176 3767 8101
3764 8107 3761 8106 3759 8109 3760 8114
3758 8120 3754 8120 3751 8121 3750 8126
3748 8127 3746 8131
TIME...MOT...LOC 2205Z 304DEG 40KT 3787 8185
23Local storm report, Jun 23, 6:26 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
626 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM FLASH FLOOD 3 SW AMMA 38.54N 81.30W
06/23/2016 ROANE WV DEPT OF HIGHWAYS
LANDSLIDE ON I-79 AT MILE MARKER 23. TRACTOR TRAILER
REPORTEDLY DAMAGED
&&
EVENT NUMBER RLX1601101
MECThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:33 AM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler, Wood | 42 min |
| Jun 23, 2:38 AM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Tyler, Wood | 37 min |
| Jun 23, 3:14 AM EDT | Severe Thunderstorm Warning | RLX | Barbour, Doddridge, Gilmer, Harrison, Lewis, Ritchie and 1 more | 31 min |
| Jun 23, 3:40 AM EDT | Severe Thunderstorm Warning | RLX | Braxton, Gilmer, Lewis, Randolph, Upshur, Webster | 50 min |
| Jun 23, 4:08 AM EDT | Flash Flood Warning | RLX | Doddridge, Gilmer, Harrison, Lewis, Pleasants, Ritchie and 2 more | 3 hr |
| Jun 23, 4:10 AM EDT | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Mason, Putnam | 50 min |
| Jun 23, 4:54 AM EDT | Flash Flood Warning | RLX | Barbour, Harrison, Lewis, Randolph, Upshur | 3 hr |
| Jun 23, 5:11 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Clay, Fayette, Jackson, Kanawha and 5 more | 64 min |
| Jun 23, 5:35 AM EDT | Special Weather Statement | RLX | Clay, Nicholas, Pocahontas, Webster | 55 min |
| Jun 23, 5:37 AM EDT | Severe Thunderstorm Warning | RLX | Braxton, Clay, Nicholas, Pocahontas, Webster | 53 min |
| Jun 23, 6:17 AM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam, Wayne | 43 min |
| Jun 23, 6:54 AM EDT | Areal Flood Warning | RLX | Doddridge, Gilmer, Lewis, Ritchie | 3 hr |
| Jun 23, 6:58 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Logan, Mason and 3 more | 47 min |
| Jun 23, 7:39 AM EDT | Special Weather Statement | RLX | Clay, Fayette, Kanawha, Nicholas | 81 min |
| Jun 23, 7:42 AM EDT | Special Weather Statement | RLX | Boone, Cabell, Calhoun, Clay, Fayette, Jackson and 13 more | 2 hr |
| Jun 23, 7:47 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Lincoln, Logan, McDowell and 4 more | 43 min |
| Jun 23, 8:07 AM EDT | Severe Thunderstorm Warning | RLX | Fayette, Nicholas, Pocahontas, Raleigh, Webster | 23 min |
| Jun 23, 8:09 AM EDT | Special Weather Statement | RLX | Barbour, Braxton, Gilmer, Harrison, Lewis, Pocahontas and 3 more | 2 hr |
| Jun 23, 8:17 AM EDT | Special Weather Statement | RLX | Pleasants, Wood | 118 min |
| Jun 23, 8:27 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Logan, McDowell, Mingo and 2 more | 33 min |
| Jun 23, 8:35 AM EDT | Areal Flood Warning | RLX | Barbour, Braxton, Lewis, Pocahontas, Randolph, Upshur and 1 more | 8 hr |
| Jun 23, 8:48 AM EDT | Special Weather Statement | RLX | Cabell | 42 min |
| Jun 23, 10:14 AM EDT | Areal Flood Warning | RLX | Braxton, Calhoun, Doddridge, Gilmer, Harrison, Jackson and 6 more | 3 hr |
| Jun 23, 10:24 AM EDT | Special Weather Statement | RLX | Boone, Braxton, Clay, Fayette, Kanawha, Lincoln and 5 more | 2 hr |
| Jun 23, 11:05 AM EDT | Special Weather Statement | RLX | Fayette | 55 min |
| Jun 23, 12:02 PM EDT | Special Weather Statement | RLX | Clay, Fayette, Jackson, Kanawha, Nicholas, Putnam and 2 more | 58 min |
| Jun 23, 12:25 PM EDT | Flash Flood Warning | RLX | Fayette, Nicholas, Pocahontas, Webster | 6 hr |
| Jun 23, 1:01 PM EDT | Areal Flood Warning | RLX | Boone, Braxton, Calhoun, Clay, Fayette, Gilmer and 5 more | 5 hr |
| Jun 23, 1:09 PM EDT | Areal Flood Warning | RLX | Braxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis and 3 more | 2 hr |
| Jun 23, 2:04 PM EDT | Areal Flood Warning | RLX | Jackson, Mason, Roane, Wirt, Wood | 3 hr |
| Jun 23, 2:11 PM EDT | Special Weather Statement | RLX | Lincoln, Wayne | 2 hr |
| Jun 23, 2:11 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Raleigh | 34 min |
| Jun 23, 2:42 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh | 33 min |
| Jun 23, 3:03 PM EDT | Flash Flood Warning | RLX | Nicholas | 13 hr |
| Jun 23, 3:11 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh | 19 min |
| Jun 23, 3:16 PM EDT | Special Weather Statement | RLX | Jackson, Mason, Roane | 44 min |
| Jun 23, 3:21 PM EDT | Areal Flood Warning | RLX | Braxton, Calhoun, Clay, Doddridge, Gilmer, Harrison and 7 more | 3 hr |
| Jun 23, 3:22 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Roane | 23 min |
| Jun 23, 3:33 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Mason, Putnam | 27 min |
| Jun 23, 3:34 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 26 min |
| Jun 23, 3:44 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Kanawha, Roane | 31 min |
| Jun 23, 3:55 PM EDT | Severe Thunderstorm Warning | RLX | Cabell | 35 min |
| Jun 23, 4:11 PM EDT | Special Weather Statement | RLX | Kanawha | 49 min |
| Jun 23, 4:29 PM EDT | Areal Flood Warning | RLX | Braxton, Lewis, Pocahontas, Randolph, Upshur, Webster | 3 hr |
| Jun 23, 4:30 PM EDT | Special Weather Statement | RLX | Kanawha | 30 min |
| Jun 23, 4:46 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Wayne | 29 min |
| Jun 23, 4:52 PM EDT | Flash Flood Warning | RLX | Wayne | 3 hr |
| Jun 23, 4:57 PM EDT | Areal Flood Warning | RLX | Jackson, Mason, Roane, Wirt, Wood | 3 hr |
| Jun 23, 5:15 PM EDT | Special Weather Statement | RLX | Wayne | 60 min |
| Jun 23, 5:24 PM EDT | Special Weather Statement | RLX | Jackson, Mason | 66 min |
| Jun 23, 5:34 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason | 26 min |
| Jun 23, 5:37 PM EDT | River Flood Warning | RLX | Clay, Kanawha | 20 hr |
| Jun 23, 5:51 PM EDT | Areal Flood Warning | RLX | Boone, Braxton, Calhoun, Clay, Fayette, Gilmer and 5 more | 3 hr |
| Jun 23, 5:58 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Roane, Wirt | 32 min |
| Jun 23, 6:04 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Logan, Mingo | 26 min |
| Jun 23, 6:06 PM EDT | Special Weather Statement | RLX | Raleigh, Wyoming | 39 min |
| Jun 23, 6:10 PM EDT | Areal Flood Warning | RLX | Cabell, Jackson, Kanawha, Lincoln, Mason, Putnam and 1 more | 3 hr |
| Jun 23, 6:11 PM EDT | River Flood Warning | RLX | Nicholas, Webster | 20 hr |
| Jun 23, 6:13 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Raleigh, Wyoming | 32 min |
| Jun 23, 6:15 PM EDT | Flash Flood Warning | RLX | Clay, Kanawha | 3 hr |
| Jun 23, 6:17 PM EDT | River Flood Warning | RLX | Kanawha | 27 hr |
| Jun 23, 6:29 PM EDT | Flash Flood Warning | RLX | Fayette, Nicholas, Pocahontas, Webster | 3 hr |
| Jun 23, 6:44 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh, Wyoming | 31 min |
| Jun 23, 6:46 PM EDT | Special Weather Statement | RLX | Wyoming | 29 min |
| Jun 23, 7:00 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 60 min |
| Jun 23, 7:16 PM EDT | River Flood Warning | RLX | Fayette, Nicholas | 10 hr |
| Jun 23, 7:19 PM EDT | Special Weather Statement | RLX | Cabell | 26 min |
| Jun 23, 7:28 PM EDT | Areal Flood Warning | RLX | Braxton, Lewis, Pocahontas, Randolph, Upshur, Webster | 62 min |
| Jun 23, 7:40 PM EDT | Flash Flood Warning | RLX | Wayne | 2 hr |
| Jun 23, 7:57 PM EDT | Areal Flood Warning | RLX | Jackson, Mason, Roane | 3 hr |
| Jun 23, 1:37 AM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry | 23 min |
| Jun 23, 2:01 AM EDT | Special Weather Statement | RLX | Morgan, Washington | 59 min |
| Jun 23, 2:04 AM EDT | Tornado Warning | RLX | Morgan, Washington | 41 min |
| Jun 23, 2:24 AM EDT | Flash Flood Warning | RLX | Morgan, Perry, Washington | 5 hr |
| Jun 23, 9:56 AM EDT | Areal Flood Warning | RLX | Morgan, Perry | 3 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2016Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.